|Painful Fat Loss in Feet
Sep 26, 2004
Thanks for all the useful information on this site! I am a licensed massage therapist and I work on my feet. Recently, lipoatrophy in my legs has included loss of much of the fat pad under my heels. Standing barefoot in the shower is now painful and I must wear footwear even in the house. I have recently changed meds, to stop taking d4T & ddI, but perhaps too late. I know that switching meds is not a proven method of fat restoration but I'm wondering about any anecdotal information you may have about people who stop meds altogether. Have they been seen to regain fat? I have searched everywhere, to no avail, for information regarding this. My Doctor doesn't want me to go off meds but I am becoming desperate! I would appreciate ANY information, opinion or advice you might offer. Thanks again for your time!
| Response from Dr. Henry
I have not seen much on what happens to fat when medications are stopped. Since numerous non-drug related factors have also been linked to fat problems (such as age, low CD4 count, time with HIV) it is hard to predict what would happen. I have also seen nothing specifically related to fat in the foot region. Usually pain like you describe is more linked to neuropathy than fat loss. Neuropathy may improve off offending drugs such as D4T and ddI. Improvement may be seen very slowly. In the US there are a number of studies looking at new treatments for neuropathy (such as topical capsaicin, prospatide 0, acetyl carnitine) and there are some treatmetns that can provide some symptom relief (Neurontin, amitryptiline, and others). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Pain In Urethra After Unprotected Vaginal Sex Worried I Have
- Tingling In Fingers After Giving Handjob Worried I Have HIV
- White Bumps After Handjob Worried I Have HIV
- Red Bumps On The Vaginal Area With White Heads On Them
- What Causes Vaginal Bleeding After Sex?
- Why I Am Getting Burning Painfulness On My Vagina?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.